Alert archive / Wisconsin / Flood Watches in 2018
Flood Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flood watch at Feb 18, 2018, 12:45 PM CST for 11 counties in Wisconsin. It took effect at Feb 19, 2018, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2018, 12:45 PM CST (18:45 UTC)
- In effect from
- Feb 19, 2018, 6:00 PM CST
- Expired
- Feb 20, 2018, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Dane County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flood watch went out at Feb 18, 11:34 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 18, 11:34 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1134 AM CST Sun Feb 18 2018
.UPDATE...Going forecast for today in good shape. No changes
needed at this time.
PC
&&
.AVIATION(18Z TAFS)...Improving vsbys across sc WI where fog had
been dense earlier. The rest of the area will see VFR conditions
well into this evening. Will be watching fog/stratus trends later
tonight into Monday as moisture increases from the approaching
system. Rain will be overspreading the area on Monday however any
freezing rain potential will be well north of the TAF sites
through 00z.
PC
&&
.PREV DISCUSSION... (Issued 926 AM CST Sun Feb 18 2018)
UPDATE...Still seeing some dense vsbys within the advisory area,
but feel the 10 am end time will work with improvement underway by
then, so no plans for an extension at this time.
PC
MARINE...Going Gale/Small Craft headlines look good. Expecting
winds to ramp up pretty quick here as the surface pressure
gradient tightens.
PC
PREV DISCUSSION... (Issued 550 AM CST Sun Feb 18 2018)
UPDATE...Areas of dense fog continues over far southern WI. A
Dense Fog Advisory is in effect there until 10 AM. Otherwise the
forecast looks good with mild temps moving in on breezy sly winds
this afternoon.
AVIATION(12Z TAFS)...
Areas of dense fog mainly west and south of Madison through 10
am. Vsbys of 1/4 mile or less with Cigs of 100 feet or less.
Breezy south winds will then develop by late morning and afternoon
with VFR conditions. Wind gusts to 30 knots are expected.
VFR conditions for this evening but LLWS will develop from a sswly
60 kt LLJ. Low cigs and areas of fog, possibly drizzle or freezing
drizzle, will then overspread S WI from the south well after
midnight and through Mon AM.
PREV DISCUSSION... (Issued 436 AM CST Sun Feb 18 2018)
SHORT TERM...
Today and Tonight...Forecast confidence medium.
Issued a Dense Fog Advisory south and west of Madison based on sfc
obs and GOES 16 Fog channel. The sfc ridge will pass quickly this
morning with breezy sly winds developing by late morning. Thus the
fog should dissipate with sly winds bringing persistent warm
advection to the region today and tonight. Some middle to high
clouds at times but still expecting temps to warm to near 40F
today.
A relatively mild night is expected with temps to fall only to 29-
34F. However, the continued warm advection and moisture transport
will bring low stratus, fog, and possibly drizzle or freezing
drizzle to S WI early Mon AM.
LONG TERM...
Monday through Tuesday night... Forecast confidence is Medium.
Synoptic setup: The right entrance region of an upper jet will sit
over WI for an extended period of time. Meanwhile, the nose of
the low level jet will push into southern WI by Monday afternoon,
leading to strong moisture transport into the area and the
potential for some thunder. Strong low level frontogenesis will
also sit over southern WI for a long period of time.
Precip type (South): Areas south of the front will have periods
of rain, heavy at times. There is over a 90% chance for greater
than an inch of rain for areas along and south of I-94, and a 50%
chance of 2" or greater near Elkhorn, Racine and Kenosha.
Precip type (North): North of the front, temperatures will be
below freezing for much of the time while it's raining, so a
significant amount of freezing rain (greater than a quarter inch)
is possible toward central WI. A Winter Storm Watch has been
issued.
Potential impacts: power outages and icy roads/sidewalks are
possible for areas north of a line from Lone Rock to Columbus to
Sheboygan with considerable ice accumulation. Heavy rain in
southeast WI will lead to several rivers rising to minor flood
stage due to runoff and melting snow. Minor street flooding is
possible as well.
Uncertainty: If the front shifts north from what the forecast is
right now, more people will get rain rather than freezing rain. If
it shifts south, The Madison and I-94 corridor will have a better
chance of seeing higher ice accumulations.
Wednesday through Sunday... Forecast confidence is Medium.
The persistent upper level pattern will lead to a couple more
rounds of precip over the Midwest later in the week. There's only
a small chance for snow in Southern WI Wednesday night as the
north side of a system brushes our area. The weekend could bring
more measurable precip, with the freezing line bisecting our area
once again.
i
AVIATION(06Z TAFS)...Areas of dense fog mainly west and south of
Madison through 10 am. Vsbys of 1/4 mile or less with Cigs of 100
feet or less. Breezy south winds will then develop by late morning
and afternoon with VFR conditions. Wind gusts to 30 knots are
expected.
VFR conditions for this evening but LLWS will develop from a sswly
60 kt LLJ. Low cigs and areas of fog, possibly drizzle or freezing
drizzle, will then overspread S WI from the south well after
midnight and through Mon AM.
MARINE...Breezy sly winds and high waves are expected for this
afternoon and evening. Some wind gusts may reach gale force north of
Port Washington where a Gale Warning is in effect. A Small Craft
Advisory will be in effect from Port Washington to Winthrop Harbor
Illinois.
Another Small Craft Advisory may be needed for late Monday afternoon
and Monday night especially north of North Point Lighthouse. Brisk
nly winds and high waves may occur.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Monday afternoon through Tuesday
afternoon for WIZ046-047-051-052-056>058.
LM...Small Craft Advisory until midnight CST tonight for LMZ644>646.
Gale Warning until midnight CST tonight for LMZ643.
&&
Today/Tonight and Aviation/Marine...Gehring
Monday THROUGH Saturday...CronceHazardous weather outlook, Feb 18, 10:11 AM CST, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1011 AM CST Sun Feb 18 2018 WIZ046-047-051-052-056>060-062>072-191615- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1011 AM CST Sun Feb 18 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday An extended period of freezing rain may lead to significant icing Monday afternoon through Tuesday afternoon north of a line from Lone Rock to Columbus to Sheboygan. This will impact travel during these periods and may cause power outages. Heavy rain is expected across far southeast Wisconsin Monday into Tuesday night. The rain, combined with the melting snowpack and frozen ground, will cause some rivers and streams to rise. Localized flooding is also possible. There is a slight chance of thunderstorms across southeast Wisconsin Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-191615- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1011 AM CST Sun Feb 18 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight Plan on strong south winds over the nearshore waters today. A Gale Warning is in effect north of Port Washington this afternoon and evening. A Small Craft Advisory is in effect to the south. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small craft conditions may be reached at times Monday through Wednesday as low pressure moves into and east of the area. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:41 PM CST | River Flood Watch | MKX | Green, Rock | 5 days |
| Feb 18, 4:00 AM CST | Winter Storm Watch | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 1 more | 9 hr |
| Feb 18, 4:05 AM CST | Dense Fog Advisory | MKX | Green, Iowa, Lafayette, Rock, Walworth | 6 hr |
| Feb 18, 12:45 PM CST | Ice Storm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 1 more | 22 hr |
| Feb 18, 12:45 PM CST | Winter Weather Advisory | MKX | Dane, Iowa, Washington | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.